Could This Rash and Temperature Be a Reaction From Meds After Breast Lift/Aug?

Temp.100* Skin Rash on Back, Arms, Neck&chest. I'm on Bactrum! What's Wrong? Started having a rash hive like reaction while in the shower today. I used diff. shampoo I've only used it on my kids. I realized it right away. I did't feel hot till tonight, I'm @ 100.5 degrees. I'm 9days post-op from breast implant & lift surgery. I'm on bactrum & vicodin. Can this be from one of the meds. From shampoo or worse, my surgery. My breast look fine the incision looks normal. I take different vitamins & Oracea for rosacea with metro cream. I took ultram last night, mixture maybe ??

Doctor Answers (4)

You don't have a fever, but this is most likely an allergic reaction to sulfa (Bactrim).

+2

Temperatures of 100 - 100.5 degrees are normal after surgery and are usually not indicative of infection, especially if your incision lines are clean and dry. This sounds like a drug (allergic) reaction, but you should check with your surgeon, who will likely stop the Bactrim if indeed you are healing as well as you describe.

Oral Benadryl will help the rash and itch in the meantime (and is available over the counter at your drugstore or convenience store). One of your other medications could also be the culprit, but the likelihood of this is much lower than the sulfa in Bactrim.

Call your doctor before you take another dose of Bactrim; consider Benadryl in the meantime. Best wishes! Dr. Tholen


Minneapolis Plastic Surgeon
5.0 out of 5 stars 109 reviews

You have a sulfa allergy most likely

+2

Most likely you are having a "sulfa" allergy since bactrim is a sulfa medication. This is not uncommon.  It doesnt sound like infection and cellulitis but I would strongly recommend following up with your plastic surgeon and be evaluated.  The ultram and vicodin likely have nothing to do with the rash. 

James F. Boynton, MD
Houston Plastic Surgeon
4.5 out of 5 stars 19 reviews

Rash and Elevated Temperature after Breast Surgery?

+2

Yes, The rash you are experiencing is very likely related to a medication you are taking or have taken around the time of surgery. You will be best off seeking follow-up with your plastic surgeon (earlier than scheduled if necessary) for examination.  Your plastic surgeon may have you stopped certain medications and/or treat the allergy with anti-inflammatories (possible steroid).The low-grade fever should be evaluated as a source of infection should be ruled out and treated.

Best wishes.

 

 

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 681 reviews

Fever After Breast Augmentation

+1

Hello. The reaction that you are experiencing could be the result to many different factors. You need to see your surgeon to ensure that this is not a bad reaction from the augmentation.


Jaime Perez, MD
Breast Augmentation Specialist
Plastic Surgery Center of Tampa

Jaime Perez, MD
Tampa Plastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.